MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORISE; TISSUE RETRACTOR SYSTEM

BOSTON SCIENTIFIC CORPORATION ORISE; TISSUE RETRACTOR SYSTEM
Model Number M00519510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bowel Perforation (2668); No Code Available (3191)
Date of Event 08/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number is not known per the complainant; therefore, the device manufacture and expiration dates cannot be determined.(b)(4).The complainant indicated that the device has been disposed of and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an orise tissue retraction system was used in the rectal/sigmoid region of the colon during an endoscopic submucosal dissection (esd) procedure performed on (b)(6) 2018.Reportedly, the device was being used to resect a 4 cm flatter lesion that tested positive for high-grade dysplasia (hgd) on biopsy.According to the complainant, during the procedure and prior to inserting the orise device, a circumferential mucosal cut was made and approximately 30% of the lesion was dissected using traditional esd methods.The orise device was then inserted to visualize the lesion and was pushed through the portion of the lesion that had been dissected, causing a perforation.Reportedly, the physician may have "pushed too hard" when inserting the device.The perforation was treated by laparoscopically performing a rectal sigmoid resection, removing the lesion and the perforation, and connecting the anastomosis.There have been no further patient complications as a result of this event.The patient's condition was reported to be fine.

Brand Name
ORISE
Common Device Name
TISSUE RETRACTOR SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key7838696
Report Number3005099803-2018-60233
Device Sequence Number1517468
Product Code GAD
UDI-Device Identifier08714729974604
UDI-Public08714729974604
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00519510
Device Catalogue Number51299
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;